I have chronic fatigue and everything seems to make me tired. Especially stimulants.
Why do stimulants make me tired?
Question posted by beepboop on 13 Nov 2015
Last updated on 29 July 2017 by riles7189
One week ago I was prescribed 18mg of the generic Concerta. Within an hour I was asleep. Next day it was increased to 27mg. Same results. Next day 36mg, which had improved results. I was asleep after 2 hours. I am now on 54mg and that took 4 hours to slow me down.
My pharmacist told me she heard this from several patients and it's her theory that ADHD meds can have a calming effect to some especially if a person has sleep apnea or any sleep disorder. The central nervous system puts you out to try to catch up.
On the 54mg, after the nap, I'm wired for hours. Odd medications for sure.
Stimulants can make you feel more energy initially and if you aren 't careful you can push yourself past your body's ability due to the stimulant and then you will crash even harder.
I know from experience. I hate that I need a stimulant but it's why I'm able to get out of bed pretty consistently. I've tried a lot until I found the best fit for me, which is Adzenys ODT time release tabs that dissolve on the tongue (and are kind of yummy b/c it's actual a kid made med but adults do take) - it's not a fix, but it's helped me do a little more again and at least I have that.
I have read reviews on stimulants sometimes having a reverse effect. I was considering stimulants for my fatigue, i like to research alot before trying something. Im not too keen to try them now.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.